Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

July 4, 2021Walthall County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jul 4, 2021, 7:07 PM CDT for Walthall County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 7:07 PM CDT (00:07 UTC)
Expired
Jul 4, 2021, 7:45 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA

County Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WWUS84 KLIX 050007
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
707 PM CDT Sun Jul 4 2021

MSZ070-071-050045-
Pike-Walthall-
707 PM CDT Sun Jul 4 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALTHALL AND
SOUTHEASTERN PIKE COUNTIES...

At 707 PM CDT, a strong thunderstorm was located near Tylertown, or
11 miles southwest of Kokomo, moving northwest at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Tylertown and Salem. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3118 9003 3117 9000 3114 9000 3113 8998
      3100 9003 3100 9032 3118 9032 3127 9004
TIME...MOT...LOC 0007Z 145DEG 7KT 3106 9010 

$$

KLG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:37 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 4, 3:37 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
337 PM CDT Sun Jul 4 2021

.SHORT TERM (Tonight through Tuesday Night)...A broad upper level
low will be the primary driver of the short term forecast period.
In the low levels, a weak boundary over the area will dissipate
tonight and the pattern will be largely driven by the seabreeze
cycle with convection forming offshore in the late overnight and
early morning hours and then pushing inland with the seabreeze
front through the late morning and afternoon hours. The convection
should then dissipate in the early evening hours as daytime
heating and overall instability values wane.

In terms of the overall POP, the amount of atmospheric moisture
as measured by precipitable water values will be the main driver
of convective coverage. Lower precipitable water values of 1.5 to
2 inches today have limited overall convective development with
isolated to widely scattered convection occurring this afternoon.
This convection should quickly die off this evening, and
conditions look favorable for Independence Day festivities.
Precipitable water values should increase tomorrow with most
locations exceeding 2 inches by the afternoon hours. As a result,
convective coverage will be higher with POP values forecast in the
60 to 80 percent range. Storm motion will remain rather slow and
rainfall rates could be near 2 inches per hour, so some localized
street flooding issues could develop at times. The rain chances
will turn more scattered at 30 to 50 percent by Tuesday night as
instability values decrease with the loss of daytime heating. Similar
conditions are expected on Tuesday as precipitable water values
remain over 2 inches. Temperatures should be near average with
highs near 90 and lows in the 70s.

.LONG TERM (Wednesday through Saturday Night)...A similar pattern
as observed on Monday and Tuesday will continue through Wednesday
and Thursday as a broad and weak upper level trough axis lingers
across the Gulf South. A lack of strong low level synoptic
features will keep the convection driven by the seabreeze cycle,
and precipitable water values will remain in excess of 2 inches.
As a result, scattered to numerous showers and thunderstorms and
POP values of 50 to 70 percent are forecast each day. Storm motion
will remain limited, so localized flooding will continue to be
possible as rainfall rates could exceed of 2 inches per hour.

A broad and weak trough will linger over the area on Friday and
Saturday, but slightly drier air in the mid-levels may move in
from the south. This could reduce precipitable water values to
below 2 inches, and overall convective potential should decrease
to between 40 and 60 percent. The diurnal seabreeze cycle will
continue to drive the convective pattern with POP peaking in the
afternoon and dropping to a minimum over land areas during the
overnight hours. Temperatures will be little changed and near
average.

&&

.AVIATION...The 00z TAF should indicate the potential for another
period of low stratus and a mix of MVFR and IFR conditions at the
terminals between 10z and 14z tomorrow. Outside of this low
stratus event, prevailing VFR conditions are expected. However,
convection will once again be possible after 15z tomorrow. This
will be reflected with prevailing VCTS wording at the terminals
during the afternoon hours. PG

&&

.MARINE...A slight tightening of the pressure gradient over the
open Gulf waters tonight through tomorrow will likely keep winds
elevated at between 15 and 20 knots. The gradient should decrease
by Tuesday and a return to prevailing onshore flow of around 10
knots is expected for the remainder of the week. Although winds
will be calmer on Tuesday and Wednesday, a swell train emanating
from Tropical Storm Elsa in the far eastern Gulf could produce
higher seas of up to 6 feet and a longer period of up to 10
seconds during that time frame. Conditions should improve by
Thursday as the tropical system moves inland.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  90  72  86 /  10  60  50  80
BTR  73  90  74  87 /  20  70  60  90
ASD  74  88  74  87 /  20  80  70  80
MSY  75  87  75  87 /  30  80  70  90
GPT  75  86  74  85 /  30  70  70  80
PQL  73  87  73  87 /  20  70  70  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

PG

In the hours before

Special weather statement, Jul 4, 5:43 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
543 PM CDT Sun Jul 4 2021

LAZ046-049-056-042315-
Iberville-Ascension-Assumption-
543 PM CDT Sun Jul 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASCENSION...
SOUTHEASTERN IBERVILLE AND NORTH CENTRAL ASSUMPTION PARISHES...

At 542 PM CDT, a strong thunderstorm was located near Belle Rose, or
7 miles southwest of Donaldsonville. The storm is moving slowly
northward.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Donaldsonville, St. Gabriel, White Castle, Paincourtville, Belle Rose
and Carville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3003 9096 2995 9112 3014 9123 3024 9108
TIME...MOT...LOC 2242Z 149DEG 3KT 3005 9111

LN
Special weather statement, Jul 4, 7:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
707 PM CDT Sun Jul 4 2021

MSZ070-071-050045-
Pike-Walthall-
707 PM CDT Sun Jul 4 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALTHALL AND
SOUTHEASTERN PIKE COUNTIES...

At 707 PM CDT, a strong thunderstorm was located near Tylertown, or
11 miles southwest of Kokomo, moving northwest at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Tylertown and Salem.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3118 9003 3117 9000 3114 9000 3113 8998
      3100 9003 3100 9032 3118 9032 3127 9004
TIME...MOT...LOC 0007Z 145DEG 7KT 3106 9010

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:38 AM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard88 min
Jul 5, 4:43 AM CDTAreal Flood AdvisoryLIXSaint Charles86 min
Jul 5, 6:48 AM CDTAreal Flood AdvisoryLIXLafourche, Terrebonne61 min
Jul 5, 3:15 PM CDTAreal Flood AdvisoryLIXJefferson, Saint Charles89 min
Jul 4, 7:12 PM CDTSpecial Weather StatementLIXPearl River48 min
Jul 4, 7:20 PM CDTSpecial Weather StatementLIXPearl River40 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.